Alert archive / Montana / High Wind Watches in 2011
High Wind Watch 19, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Oct 27, 2011, 3:15 AM MDT. It took effect at Oct 28, 2011, 6:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 27, 2011, 3:15 AM MDT (09:15 UTC)
- In effect from
- Oct 28, 2011, 6:00 PM MDT
- Expired
- Oct 28, 2011, 3:38 AM MDT
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
735 WWUS75 KTFX 270915 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 315 AM MDT THU OCT 27 2011 MTZ009-272100- /O.CAN.KTFX.HW.W.0038.000000T0000Z-111027T1200Z/ /O.NEW.KTFX.HW.A.0019.111029T0000Z-111029T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 315 AM MDT THU OCT 27 2011 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... ...HIGH WIND WARNING FOR THIS MORNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING. THE HIGH WIND WARNING FOR THIS MORNING HAS BEEN CANCELLED. * TIMING: CANCELLED THE HIGH WIND WARNING AS WINDS HAVE DECREASED EARLY THIS MORNING. WINDS WILL INCREASE ONCE AGAIN ON FRIDAY NIGHT AS A SHORTWAVE TROUGH MOVES INTO THE AREA. STRONGEST WINDS ARE EXPECTED FROM MIDNIGHT SATURDAY THROUGH SATURDAY MORNING. * WINDS: WEST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE WITH LOCALLY HIGHER GUSTS IN EXCESS OF 75 MPH THROUGH FAVORED CANYONS AND MOUNTAIN PASSES. * IMPACTS: TRAVELERS WITH HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION WHILE TRAVELING...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS SUCH AS U.S. HIGHWAY 89. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MTZ048-272100- /O.NEW.KTFX.HW.A.0019.111029T0000Z-111029T1800Z/ SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...CHOTEAU 315 AM MDT THU OCT 27 2011 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING. * TIMING: WINDS WILL INCREASE FRIDAY NIGHT AS A SHORTWAVE TROUGH MOVES INTO THE AREA. STRONGEST WINDS ARE EXPECTED FROM MIDNIGHT SATURDAY THROUGH SATURDAY MORNING. * WINDS: WEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE WITH LOCALLY HIGHER GUSTS IN EXCESS OF 70 MPH THROUGH FAVORED CANYONS AND MOUNTAIN PASSES. * IMPACTS: TRAVELERS WITH HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION WHILE TRAVELING...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS SUCH AS U.S. HIGHWAY 89. * LOCATIONS AFFECTED INCLUDE: CHOTEAU PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
574 WWUS75 KTFX 271608 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1008 AM MDT THU OCT 27 2011 MTZ009-048-272100- /O.CON.KTFX.HW.A.0019.111029T0000Z-111029T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 1008 AM MDT THU OCT 27 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING. * TIMING: WINDS WILL INCREASE FRIDAY NIGHT OVER THE ROCKY MOUNTAIN FRONT. THE STRONGEST WINDS ARE EXPECTED FROM LATE FRIDAY NIGHT THROUGH MID MORNING ON SATURDAY. * WINDS: WEST WINDS 35 TO 45 MPH...WITH GUSTS TO 60 MPH ARE POSSIBLE...WITH LOCALLY HIGHER GUSTS IN EXCESS OF 70 MPH THROUGH FAVORED CANYONS AND MOUNTAIN PASSES. * IMPACTS: TRAVELERS WITH HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION WHILE TRAVELING...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS SUCH AS U.S. HIGHWAY 89. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...AND LOCATIONS ALONG HIGHWAY 2...FROM EAST GLACIER PARK TO MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
038 WWUS75 KTFX 272045 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 245 PM MDT THU OCT 27 2011 MTZ009-048-281100- /O.CON.KTFX.HW.A.0019.111029T0000Z-111029T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 245 PM MDT THU OCT 27 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING. * TIMING: WINDS WILL INCREASE FRIDAY NIGHT OVER THE ROCKY MOUNTAIN FRONT. THE STRONGEST WINDS ARE EXPECTED FROM LATE FRIDAY NIGHT THROUGH MID MORNING ON SATURDAY. * WINDS: WEST WINDS 35 TO 45 MPH...WITH GUSTS TO 60 MPH ARE POSSIBLE...WITH LOCALLY HIGHER GUSTS IN EXCESS OF 70 MPH THROUGH FAVORED CANYONS AND MOUNTAIN PASSES. * IMPACTS: TRAVELERS WITH HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION WHILE TRAVELING...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS SUCH AS U.S. HIGHWAY 89. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
253 WWUS75 KTFX 280938 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 338 AM MDT FRI OCT 28 2011 MTZ009-048-282100- /O.UPG.KTFX.HW.A.0019.111029T0000Z-111029T1800Z/ /O.NEW.KTFX.HW.W.0039.111029T0000Z-111029T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 338 AM MDT FRI OCT 28 2011 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL BECOME STRONG AND GUSTY OVER THE ROCKY MOUNTAIN FRONT TONIGHT THROUGH LATE MORNING ON SATURDAY. * WINDS: WEST WINDS 35 TO 45 MPH...WITH GUSTS TO 65 MPH ARE EXPECTED. FAVORED CANYONS AND MOUNTAIN PASSES CAN EXPECT TO SEE WIND GUSTS AS HIGH AS 80 MPH. * IMPACTS: TRAVELERS WITH HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION WHILE TRAVELING...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS SUCH AS U.S. HIGHWAY 89. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Oct 26, 9:13 PM MDT, 6 hours 2 minutes earlier.
Area forecast discussion, Oct 26, 9:13 PM MDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 913 PM MDT WED OCT 26 2011 .UPDATE... UPDATED TO FRESHEN FIRST PERIOD SKY...POPS...AND WIND. SOME STRONG WINDS STILL MEETING CRITERIA ALONG THE ROCKIES AND WILL LET THE WIND WARNING CONTINUE. CURRENT FORECAST ON TRACK. ZELZER && .AVIATION... A FAST MOVING PACIFIC STORM SYSTEM WILL AFFECT AREA TERMINALS DURING THE NEXT 24 HOURS. AHEAD OF THE PRECIPITATION...WEST AND SOUTHWEST WINDS WILL INTENSIFY ACROSS THE NORTH CENTRAL PLAINS. GUSTS TO 40 KTS ARE EXPECTED FOR KCTB...KGTF...AND KHVR THROUGH ROUGHLY 27/0300Z. HEREAFTER...TERRAIN OBSCURATIONS WILL BECOME COMMONPLACE ACROSS THE NORTHERN ROCKY MOUNTAIN FRONT. ALL TERMINALS ARE NOT ANTICIPATED TO IMPACTED WITH LOW CLOUDS OR LOW CEILINGS DURING THIS TIME. && .PREV DISCUSSION... /ISSUED ISSUED BY NATIONAL WEATHER SERVICE MISSOULA MT/ MONTANA THIS AFTERNOON AND EVENING AND CONTINUE TO PROVIDE FAIRLY DRY AND STABLE CONDITIONS TONIGHT. THIS WILL CHANGE BY THURSDAY AS THE NEXT DISTURBANCE MOVES THROUGH THE FLOW. ITS MAIN IMPACTS WILL BE AN INCREASE IN WEST WINDS ACROSS THE ROCKY MOUNTAIN FRONT AND THROUGH THE PLAINS THURSDAY...BECOMING GUSTY AT TIMES. IT STILL APPEARS THAT WHILE THE FLOW WILL REMAIN FAIRLY STRONG...NO WIND RELATED HIGHLIGHTS ARE ANTICIPATED AT THIS TIME. THE GOOD NEWS IS THIS PARTICULAR WAVE OF ENERGY CAUSING THE WINDS WILL ALSO BE SHORTLIVED....AS THE NEXT AREA OF HIGH PRESSURE WILL REBUILD OVER THE REGION ON FRIDAY. FRIDAY NIGHT THROUGH WEDNESDAY...MEDIUM RANGE FORECAST PERIOD STARTS OFF WITH MODELS IN GOOD AGREEMENT. A NORTHWEST FLOW ALOFT WILL BE OVER THE REGION FRIDAY NIGHT WITH A FAST APPROACHING SHORTWAVE TROUGH. THIS FEATURE WILL FORM A SURFACE LOW PRESSURE SYSTEM IN ALBERTA FOR INCREASINGLY GUSTY WINDS OVERNIGHT. AN ASSOCIATED SURFACE FRONT SWEEPS ACROSS THE REGION SATURDAY BRINGING SCATTERED SHOWERS TO THE FORECAST AREA. SHORTWAVE RIDGING BUILDS OVER MONTANA FOR SLIGHTLY WARMER TEMPERATURES AND DRY CONDITIONS ON SUNDAY. CONTINUED PROGRESSIVE FLOW ALOFT USHERS IN ANOTHER TROUGH AND ASSOCIATED SURFACE FRONT BY MONDAY EVENING. MODELS HAVE SOME DISCREPANCIES IN TIMING AND MAGNITUDE FOR THIS TROUGH BUT BOTH CURRENTLY SHOWING CANADIAN HIGH PRESSURE SETTLING OVER THE REGION TUESDAY AND TUESDAY NIGHT THEN MOVE IT QUICKLY EAST ON WEDNESDAY AS THE PROGRESSIVE FLOW ALOFT CONTINUES. AT THIS TIME HAVE NOT HIT THIS POTENTIAL SYSTEM TOO HARD BUT WILL CONTINUE TO MONITOR MODEL CHANGES OVER THE NEXT FEW DAYS. && .PRELIMINARY POINT TEMPS/POPS... GTF 30 49 26 55 / 0 10 0 0 CTB 26 47 24 54 / 10 10 0 0 HLN 25 48 22 54 / 10 10 0 0 BZN 18 48 17 54 / 0 10 0 0 WEY 12 38 13 41 / 0 10 0 10 DLN 21 46 21 50 / 10 10 10 0 HVR 26 51 23 55 / 10 10 0 10 LWT 24 46 21 53 / 0 10 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL MIDNIGHT MDT TONIGHT NORTHERN ROCKY MOUNTAIN FRONT. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Oct 26, 9:51 PM MDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 951 PM MDT WED OCT 26 2011 MTZ008-010>015-044>055-280400- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- GALLATIN- 951 PM MDT WED OCT 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ009-280400- NORTHERN ROCKY MOUNTAIN FRONT- 951 PM MDT WED OCT 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TONIGHT A HIGH WIND WARNING FOR THE NORTHERN ROCKIES WILL BE IN EFFECT UNTIL MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
High Wind Watches in Montana, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.